Is this a yeast infection?
I recently started taking Penicillin on Wednesday. Thursday night I started to get vaginal itching. Although probably not related, on Friday, I felt pain on the right side or the labia. Around night time, it sort of hurt to sit or cross my legs. I tried to see if I could see anything and There was nothing visible. When I went to actually press around where it is sore, I felt a lump. Almost in the shape of a ball. I'm guessing it could have been a cyst or hair follicle? The next day, the pain subsided and there is not much of a limp there anymore and now all I have is severe vaginal itching. It is worse when I go to the bathroom and wipe. Also at times, it feels like there are air bubbles or discharge and that is what causes some of the itching. I've also noticed white clumps I between the vagainal lips. There is no foul odor.
The symptoms that you are describing could certainly be due to a yeast infection, but it is important to be examined by a physician. One of the classic risk factors for developing a yeast infection is the use of systemic antibiotics (including Penicillin) which alter the normal bacterial flora that reside in the vagina. When the normally healthy balance of bacteria is altered, yeast can overpopulate and cause symptoms. The classic symptoms include vaginal itching, a whitish discharge that is usually thick and odorless (described as a cottage cheese appearance), soreness/pain of the vagina, and burning with urination. Yeast infections are not typically associated with the development of lumps, so it is possible that you had another process such as a small cyst, pimple or abscess related to a hair follicle or bacterial infection as well. Since the cause of your symptoms is not completely clear at this time and there is concern of the "lump" that you detected, you should consult with your primary care physician for further evaluation. If further medical history and exam confirm the diagnosis of a yeast infection, then antifungal treatment can be started. This can be given as a vaginal cream over a few days or as a single dose of an oral medication (such as Fluconazole).
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.